MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER
Model Number CL-2295
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has received the cool line catheter (lot # 96693) for investigation.A follow-up report will be submitted when the investigation has been completed.
 
Event or Problem Description
During ivtm therapy, the physician placed a first cool line catheter (lot # 96693) into patient's subclavian vein.The user observed blood backing up into the start-up kit (suk) tubing.The physician replaced the first cool line catheter with the second cool line catheter (lot # 96693) and observed blood backing up into the start-up kit (suk) tubing.Suspecting catheter balloon breach.The ivtm treatment was discontinued and the patient treatment was continued with an alternate temperature management method.Per user, the physician chose to use the cool line catheter because the patient had wounds in the groin, and the hospital does not have solex catheter.No device malfunction was reported for the thermogard xp ivtm system.No patient consequence was reported.Please see the following related mfr report: mfr 3010617000-2020-00082 for the second cool line catheter.
 
Event or Problem Description
During ivtm therapy, the physician placed a first cool line catheter (lot # 96265) into patient's subclavian vein.The user observed blood backing up into the start-up kit (suk) tubing.The physician replaced the first cool line catheter with the second cool line catheter (lot # 96265) and observed blood backing up into the start-up kit (suk) tubing.Suspecting catheter balloon leak.The ivtm treatment was discontinued and the patient treatment was continued with an alternate temperature management method.Per user, the physician chose to use the cool line catheter because the patient had wounds in the groin, and the hospital does not have solex catheter.No device malfunction was reported for the thermogard xp ivtm system.No consequences or impact to the patient was reported.Please see the following related mfr report: mfr (b)(4) for the second cool line catheter.
 
Additional Manufacturer Narrative
The reported complaint of "the cool line catheter (lot # 96265) balloon leak" was confirmed during the functional testing.A bonding leak was observed at the proximal end of the proximal balloon.The probable root cause for the reported complaint could be due to a latent defect at the bond.Upon visual inspection, noticed dried blood residue on the catheter balloons and on the proximal and in luered tubing's.Also noticed that the out luered tubing was clogged with blood.During functional testing, all infusion ports and extension tubes were flushed without resistance, except the in/out luered tubing's due to the clogged out luered tubing.The catheter was connected to a pressurized inflation device.Immediately upon pressurizing the catheter, a pinhole leak was observed at the proximal end of the proximal balloon.It is unlikely that the defective catheter was shipped.During manufacturing all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for service information related to the reported complaint and there was no previous history of complaint reported for the cool line catheter with lot # 96265.
 
Additional Manufacturer Narrative
The reported complaint of "the cool line catheter (lot # 96265) balloon leak" was confirmed during the functional testing.A bonding leak was observed at the proximal end of the proximal balloon.The probable root cause for the reported complaint could be due to a latent defect at the bond.Upon visual inspection, noticed dried blood residue on the catheter balloons and on the proximal and in luered tubing's.Also noticed that the out luered tubing's are clogged with blood.During functional testing, all infusion ports and extension tubes were flushed without resistance, except the in/out luered tubings.Experienced resistance in the in/out luered tubings due to the clog accumulation in the out luered tubing.However, upon pressurizing the catheter up to 100psi, a bond leak was observed after 1 minute at the proximal end of the proximal balloon.It is unlikely that the defective catheter was shipped.During manufacturing all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for service information related to the reported complaint and there was no previous history of complaint reported for the cool line catheter with lot # 96265.

Brand Name
ZOLL IVTM COOL LINE CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key9645193
Report Number3010617000-2020-00081
Device Sequence Number11287864
Product Code NCX
UDI-Device Identifier00849111075190
UDI-Public00849111075190
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCL-2295
Device Catalogue Number8700-0781-01
Device Lot Number96265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2020
Initial Date Received by Manufacturer 01/08/2020
Supplement Date Received by Manufacturer02/03/2020
02/27/2020
Initial Report FDA Received Date01/29/2020
Supplement Report FDA Received Date02/19/2020
03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1